MAUDE Adverse Event Report: LUMINEX CORPORATION VERIGENE BC-GP NUCLEIC ACID TEST KIT; VERIGENE BC-GP ASSAY

LUMINEX CORPORATION VERIGENE BC-GP NUCLEIC ACID TEST KIT; VERIGENE BC-GP ASSAY
Catalog Number 20-005-018
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Through investigation the cause of the reported false positive staphylococcus ludgunesis result will be investigated under (b)(4).Further investigation for root cause will be documented in escalation case (b)(4).Although the erroneous result occurred, there was no noted injury or adverse heath consequences to the patient.
 
Event or Problem Description
On 6/23/2024 customer (b)(6) medical center brownwood reported a discrepant result on bc-gp assay in response to fsn-0005.Verigene detected staphylococcus lugdunensis, however maldi-tof detected corynebacterium striatum.Verigene: staphylococcus ludgunesis and enterococcus faecium detected.Culture: streptococcus gallolyticus detected.Maldi-tof: corynebacterium striatum detected.Data review: per verigene id software requirements specification (toast-srs-1042), in order for an organism to be detected the ic ratio must be greater than or equal to -0.4 and the nc ratio must be greater than 0.85.Review of test cartridge (b)(4) shows staphylococcus ludgunesis detected at exposure 1200ms (ic: -0.28 nc: 0.87).Pc1 was detected at exposure 24ms (ic: 0.53 nc: 0.99) and pc 2 was detected at exposure 24ms with ic and nc values of 0.23 and 0.98 respectively.Camera images were clear with suspected no impact on results.Test was completed on (b)(6) 2024.Consumable review: test cartridge lot: 031824018a.Extraction tray lot: 031124018b.Utility tray lot: 030824018c.There are no ncs associated with the lots utilized.There are 25 other erroneous results reported for the staphylococcus ludgunesis target using the lots reported.Due to the amount of complaints, further investigation of test cartridge lot 031824018a will be documented in escalation case (b)(4) and hra-24-0007.Device review: verigene processor sp: 18054001.Verigene reader: 22243901.Review of the verigene sp and reader device history was assessed for a time frame of 3 months prior to the reported discrepant result.Verigene processor sp and reader each had one pm performed without issue.There is no indication of a device malfunction.Site performance: a 6-month customer site performance for negative agreement of staphylococcus ludgunesis target was performed from (b)(6) 2024.There was a negative agreement of 99.3% (142 not detected/143 expected not detected).Per the verigene gram positive blood culture nucleic acid test package insert (89-30000-00-782) the expected negative agreement for the staphylococcus ludgunesis target is 100% (with a ci of 99.7-99.9).Based on the expected performance characteristics and data provided by the customer, the customer site is not performing within the package insert expectations, further investigation of test cartridge lot 031824018a will be documented in escalation (b)(4).Conclusion: through investigation the cause of the reported false positive staphylococcus ludgunesis result will be investigated under (b)(4).Further investigation for root cause will be documented in escalation case (b)(4).Although the erroneous result occurred, there was no noted injury or adverse heath consequences to the patient.

Brand Name
VERIGENE BC-GP NUCLEIC ACID TEST KIT
Common Device Name
VERIGENE BC-GP ASSAY
Manufacturer (Section D)
LUMINEX CORPORATION
4088 commercial avenue
northbrook IL 60062
Manufacturer Contact
jordan smith
1224 deming way
madison, WI 53717
MDR Report Key19817898
Report Number3006028115-2024-00016
Device Sequence Number8679782
Product Code PAM
UDI-Device Identifier00840487101575
UDI-Public00840487101575
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/16/2024
Device Catalogue Number20-005-018
Device Lot Number031824018A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Initial Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown